Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 1:46 PM CST for Sequoyah County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 1:46 PM CST (19:46 UTC)
- Expired
- Mar 9, 2006, 2:00 PM CST
- In force
- 14 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 32 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091946 SVRTSA OKC135-092000- /O.NEW.KTSA.SV.W.0036.060309T1946Z-060309T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 146 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 200 PM CST * AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF SHORT...MOVING NORTHEAST AT 30 MPH. . STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3564 9466 3536 9456 3538 9443 3565 9447 $$
1 follow-up statement
000 WWUS54 KTSA 091958 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 PM CST THU MAR 9 2006 OKC001-092009- /O.EXP.KTSA.SV.W.0034.000000T0000Z-060309T2000Z/ ADAIR OK- 159 PM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY EXPIRES AT 200 PM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6PM. LAT...LON 3595 9480 3566 9479 3565 9447 3600 9453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:07 PM CST, 39 minutes earlier.
Area forecast discussion, Mar 9, 1:07 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 107 PM CST THU MAR 9 2006 .MESOSCALE UPDATE... ONGOING SEVERE STORMS MOVING INTO EAST CENTRAL OKLAHOMA ARE OPERATING WITHIN AN UNSTABLE ENVIRONMENT /LI MINUS 2 TO MINUS 4/ AND INTENSE DEEP LAYER SHEAR /0-6KM > 70KT/. WIND FIELDS ARE SHOWING A WIDE RANGE IN POTENTIAL STORM RELATIVE HELICITIES WITH ONLY MINOR ADJUSTMENTS TO THE STORM MOTION INPUT. THESE HELICITIES NOT ONLY SHOW LARGE VARIABILITY...BUT ALSO VARY BETWEEN NEGATIVE AND POSITIVE. THE INTENSITY OF THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE TO SUPPORT MESOCYCLONES EVIDENT IN CURRENT RADAR IMAGERY...WHICH WILL ONLY FURTHER SUPPORT THE POTENTIAL FOR LARGE HAIL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 1 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 9, 12:50 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CST THU MAR 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CST THU MAR 9 2006 ...LARGE HAIL POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EAST OF A SILOAM SPRINGS TO MCALESTER LINE. ONSET...ONGOING...ENDING BY MID EVENING. AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST OKLAHOMA...AND WILL LIKELY EXPAND INTO NORTHWEST ARKANSAS THROUGH THE AFTERNOON. LARGE HAIL IS POSSIBLE WITH THESE THUNDERSTORMS...WITH UP TO GOLFBALL SIZE LIKELY. THESE STORMS WILL LIKELY BEGIN TO WEAKEN SOON AFTER SUNSET...WITH AN ASSOCIATED DECREASE IN THE SEVERE WEATHER RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS EAST CENTRAL OKLAHOMA...AND NORTHWEST ARKANSAS THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS INCREASE. THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 12:52 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 2 NE ENTERPRISE 35.25N 95.35W
03/09/2006 E1.00 INCH HASKELL OK PUBLIC
MID WAY BETWEEN ENTERPRISE AND WHITEFIELD
&&
MEBLocal storm report, Mar 9, 1:11 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 3 E CANADIAN 35.18N 95.60W
03/09/2006 E0.75 INCH PITTSBURG OK TRAINED SPOTTER
DIME SIZE HAIL COVERED THE GROUND
&&
MEBLocal storm report, Mar 9, 1:14 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL TAMAHA 35.40N 94.98W
03/09/2006 E0.75 INCH HASKELL OK TRAINED SPOTTER
COVERING THE GROUND
&&
MEBLocal storm report, Mar 9, 1:21 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL SALLISAW 35.46N 94.79W
03/09/2006 E0.75 INCH SEQUOYAH OK AMATEUR RADIO
COVERING THE GROUND IN SALLISAW
&&
MEBLocal storm report, Mar 9, 1:30 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 1 SE ROLAND 35.41N 94.50W
03/09/2006 E0.75 INCH SEQUOYAH OK AMATEUR RADIO
3/4 INCH HAIL REPORTED FROM ROLAND TO NEAR MOFFETT
&&
MEBLocal storm report, Mar 9, 1:38 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL ROLAND 35.42N 94.51W
03/09/2006 E1.00 INCH SEQUOYAH OK EMERGENCY MNGR
JUST NORTH OF ROLAND
&&
MEBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 10:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 12:52 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:00 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 66 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 53 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.